Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
JANE UPDATE ON WEIRED YEAST BUG
avatar
smjpain posted:
HI Jane it's smjpain well it's been awhile I have been having alot of problems and have been in and out of my GYN's office for the past two weeks on tuesday I had to go in because I have been spotting alot, and had severe vaginal pain and burning, well first I want to say I still had the infection and he decided two weeks ago to put me on Diflucan every three days for about five months and re-test every three weeks, but now I have a very bad problem my vaginal skin is sore red painful and is tearing at the opening of the vaginal canel and I am spotting on tuesday he did an exam and said he wants to keep a very very close eye on things because my skin is tearing alot. He and also my physical therapist both said no intercourse no nothing which I can't do anyways it's way to painful but I called back today because it's not helping it hurts to walk sit anything I do it hurts and I am still spotting. His nurse talked with him and told he said to basically do nothing until monday other than ice, baking soda baths and ointment nystatin stuff. But to call on monday if I am still spotting and having alot of pain and he will see me right away because he might have to do some stiching. But I actually need to be going to see my Vulver specialist awesome OBGYN in Iowa city but she can't get me in for awhile which sucks but I have faith in my OGYN hear to do what he can do but I don't even know if I can make it through the weekend. I am frustrated and so are my all my Healthcare team people I hurt so bad I want to cry me and my boyfriend are also frustrated because we cant have sex but he is understanding. I don't think I will ever be able to have sex my physical therapist had started me back on dialators two weeks ago but said no-more for now she will be the only one doing the stretching. It sucks on top of that my Immunolgyt doesn't know why I keep getting infections yet.
Reply
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear smjpain: Those tears or splits in the skin around the vaginal opening can be very painful and really interfere with intercourse. Some POSSIBLE causes for this to occur might be:

1. Lichen sclerosus--This is purported to be an autoimmune disorder which causes the skin on the vulva (especially the area between the vagina and anus, or "perineum") to get like parchment. It becomes thin, dry and fragile. Usually LS also itches. It is treated with prescription steroid creams. While once thought to be common only in elderly women, it can be found in adolescents and even children. In your specific case you have a known diagnosis of LS.

2. Vulvar yeast infection--This can cause small red "lines" in skin folds. These lines can be tender and even bleed if friction is present. It is treated with antifungal medications. Also in your case smjpain, you have a known super bad yeast infection with an typical subtype of yeast/candida.

3. Low estrogen--If you are breast feeding or even using hormonal forms of birth control (eg DepoProvera), you may have lowered systemic estrogen levels. This can manifest in the thinning and drying of vaginal tissues. In some cases the vaginal opening may seem tighter; lubrication is reduced.

4. Genital Herpes--This would be the most remote cause, but some herpes outbreaks can look like splits in the skin. Doubt this in your case smjpain, given your GYN history.

Thank goodness you have both a vulvar pain specialist and a pelvic floor PT on your side. Vulvar pain can be a slow to treat process, but reassure your boyfriend, that a return to full function is very possible.

In Support,
Jane


Helpful Tips

Try looking into this
I also have been dealing with the same thing best bet is to go to your OB/Gyn it might be Endometriosis I would try and get in as soon as ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.